Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 253, NWS Shreveport, LA

December 16, 2015Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Dec 16, 2015, 11:16 AM CST for Gregg County, Texas. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2015, 11:16 AM CST (17:16 UTC)
Expired
Dec 18, 2015, 9:45 AM CST
In force
46 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 10.82 ft at Dec 15, 2015, 11:00 AM CST.

actionminormoderate5101512/1612/1712/1812/19
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 9:46 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 16, 9:46 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CST WED DEC 16 2015

.DISCUSSION...
A COLD FRONT HAS MOVED INTO NORTHCENTRAL LA. AS SCATTERED
CONVECTION DIMINISHES WITH THIS FRONTAL PASSAGE...HAVE REMOVED
RAIN CHANCES FOR ALL BUT THE E-SE EDGE OF CWA...LEAVING IN ISOLD
TRW FOR THAT PORTION OF THE AREA. MID LVL CLOUDS AND NW WINDS
AROUND 10 MPH WILL ONLY ALLOW TEMPS TO RISE A FEW DEGREES FOR THE
REST OF TODAY. AFTN HIGH IN THE LOWER 60S NORTH TO UPPER 60S SOUTH
EXPECTED./VII/.

&&

.PREV DISCUSSION... /ISSUED 527 AM CST WED DEC 16 2015/

AVIATION...

COLD FRONT CURRENTLY EXTENDS FROM NEAR KELD THROUGH KSHV AND KLFK TO
CONTINUE MOVING E THROUGHOUT THIS WEDNESDAY. AHEAD OF THE FRONT...SCT
SHOWERS AND TSTMS TO CONTINUE MOVING FROM SW TO NE INTO MS AND TN
THROUGH THIS WEDNESDAY AFTERNOON. BEHIND THE FRONT...A
DRIER...COOLER...AND STABLE AIRMASS TO ADVECT INTO THE ARKLATEX
REGION WITH CONDITIONS IMPROVING TO VFR. /VIII./

PREV DISCUSSION... /ISSUED 441 AM CST WED DEC 16 2015/

DISCUSSION...
COLD FRONT CONTINUES STEADY EWD PROGRESS THROUGH THE REGION THIS
MORNING AS IT EXTENDS ALONG A LINE FROM NEAR ELD TO SHV AND OCH.
BROKEN LINE OF SHWRS AND TSTMS HELP TO HIGHLIGHT FRONTAL LOCATION
AS THEY CONTINUE TO SPREAD NEWD ACROSS MUCH OF THE ERN 2/3 OF THE
CWA...WHEREAS OUR FAR WRN LOCATIONS ARE SEEING CONVECTION WRAP UP
BEHIND FROPA. CLOUDS CONTINUE TO LAG WELL BEHIND THE FRONT SO WE
WILL NOT SEE CLEARING FOR A WHILE YET AS STRATOCU WILL LINGER FOR
MUCH OF THE DAY...EXTENDING WELL INTO THE EVENING FOR OUR ERN CWA.
OVERNIGHT LOWS BEHIND THE FRONT WILL FALL INTO THE 30S AND LOWER
40S WITH A FEW UPPER 20S POSSIBLE OVER OUR FAR NRN TIER COUNTIES.

THE REST OF WEEK LOOKS TO REMAIN DRY AND NOTICEABLY COOLER AS OUR
TEMPERATURES WILL RUN NEAR OR JUST SLIGHTLY BELOW AVERAGE WITH ALL
OF THE REGION SEEING NEAR FREEZING TO SUB-FREEZING LOWS ON BOTH
FRIDAY AND SATURDAY MORNING. A WARMING TREND WILL BEGIN LATER ON
SATURDAY AS SOUTH WINDS RETURN AND PUSH HIGHS BACK NEAR 60 DEGREES
IN THE AFTERNOON. EVEN WARMER CONDITIONS ARE EXPECTED FOR SUNDAY
AND THROUGH EARLY NEXT WEEK AS A MORE ZONAL PATTERN ALOFT SETS UP
AHEAD OF OUR NEXT COLD FRONT WHICH IS EXPECTED TO PUSH EAST OF THE
ROCKIES LATE ON SUNDAY...INCREASING OUR RAIN CHANCES THROUGH THE
END OF THE EXTENDED AS THE FRONT IS PROGGED TO STALL AND TAP INTO
ABUNDANT GULF MOISTURE THROUGH THE MIDDLE OF NEXT WEEK. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  36  57  33 /  10  10   0   0
MLU  66  39  56  33 /  20  10   0   0
DEQ  61  29  55  27 /  10  10   0   0
TXK  62  34  55  31 /  10  10   0   0
ELD  65  33  55  31 /  10  10   0   0
TYR  62  34  57  32 /  10  10   0   0
GGG  64  34  57  32 /  10  10   0   0
LFK  66  36  59  33 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Dec 16, 5:59 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 AM CST WED DEC 16 2015

ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-171200-
UNION-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
559 AM CST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AN ADVANCING COLD
FRONT...AND A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY
WINDS ALONG THE FRONT. HOWEVER...NO ORGANIZED THREAT FOR SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-171200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
559 AM CST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Dec 16, 5:47 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CST WED DEC 16 2015

TXZ165-161215-
ANGELINA TX-
547 AM CST WED DEC 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA COUNTY
UNTIL 615 AM CST...

AT 547 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ROCKLAND...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
ANGELINA COUNTY.

LAT...LON 3109 9443 3122 9432 3110 9415 3105 9436
TIME...MOT...LOC 1147Z 230DEG 42KT 3108 9429

VIII.
Special weather statement, Dec 16, 6:20 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST WED DEC 16 2015

TXZ166-167-161245-
SAN AUGUSTINE TX-SABINE TX-
620 AM CST WED DEC 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND EAST
CENTRAL SAN AUGUSTINE COUNTIES UNTIL 645 AM CST...

AT 619 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSEVINE...OR 22 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...BRONSON AND CHINAQUAPIN.

LAT...LON 3122 9406 3138 9416 3152 9382 3144 9374
      3135 9371
TIME...MOT...LOC 1219Z 239DEG 49KT 3135 9403

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 5:47 AM CSTSpecial Weather StatementSHVSan Augustine28 min
Dec 16, 6:20 AM CSTSpecial Weather StatementSHVSabine25 min
Dec 16, 11:03 AM CSTRiver Flood WarningSHVBossier, Caddo, Red River3 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.